MAUDE Adverse Event Report: EDWARDS LIFESCIENCES, PR FOGARTY THRU-LUMEN EMBOLECTOMY CATHETER

EDWARDS LIFESCIENCES, PR FOGARTY THRU-LUMEN EMBOLECTOMY CATHETER
Model Number 12TLW405F35
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/15/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Our product lab received one model 12tlw405f35 catheter.Blood was visible on the balloon and the through lumen hub.The proximal bushing had slipped distal on the catheter tip, exposing an inflation port.The balloon was found to be ruptured.The proximal windings were removed to match the balloon latex edges, which did not appear to match at the ruptured location.The through lumen was patent without any leakage or occlusion.No other visible damage or abnormality was observed from the catheter body or windings.A device history record review was completed and documented that the device met all specifications upon distribution.The customer report of leaking was confirmed on evaluation.An engineering evaluation has been initiated to assess for any manufacturing-related processes which could be correlated to the complaint.Complaint histories for all reported events are reviewed against trending control limits, and any excursions above the control limits are assessed and documented as part of this monthly review.
 
Event or Problem Description
It was reported that during use, a fogarty catheter model 12tlw405f35, lot 64405987, was noted to be leaking through the lumen upon inflation.There was no injury to the patient.

Brand Name
FOGARTY THRU-LUMEN EMBOLECTOMY CATHETER
Common Device Name
FOGARTY THRU-LUMEN EMBOLECTOMY
Manufacturer (Section D)
EDWARDS LIFESCIENCES, PR
state rd indus pk 402 km 1.4
anasco PR 00610
Manufacturer (Section G)
EDWARDS LIFESCIENCES, PR
state rd indus pk 402 km 1.4
anasco PR 00610
Manufacturer Contact
jessica atallah
1 edwards way
irvine, CA 92614
9492500294
MDR Report Key16179544
Report Number2015691-2023-10228
Device Sequence Number14029304
Product Code DXE
UDI-Device Identifier00690103043488
UDI-Public(01)00690103043488(17)240911(11)220613(10)64405987
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K892410
Number of Events Summarized1
Summary Report (Y/N)Y
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/11/2024
Device Model Number12TLW405F35
Device Catalogue Number12TLW405F35
Device Lot Number64405987
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/01/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/05/2023
Initial Report FDA Received Date01/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown